Alert archive / Georgia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 248, NWS Tallahassee, FL

July 26, 2017Jefferson County, Florida; Brooks County, Thomas County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 26, 2017, 8:23 PM EDT for Jefferson County, Florida; Brooks County, Thomas County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2017, 8:23 PM EDT (00:23 UTC)
Expired
Jul 26, 2017, 8:58 PM EDT
In force
35 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jefferson County, FL, Brooks County, GA, Thomas County, GA

The radar

The Tallahassee radar (KTLH), 67 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2017-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1639 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2017-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1639 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1212 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

874 
WUUS52 KTAE 270023
SVRTAE
FLC065-GAC027-275-270115-
/O.NEW.KTAE.SV.W.0248.170727T0023Z-170727T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
823 PM EDT WED JUL 26 2017

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Northeastern Jefferson County in Big Bend of Florida...
  Southeastern Thomas County in south central Georgia...
  Southwestern Brooks County in south central Georgia...

* Until 915 PM EDT

* At 822 PM EDT, a severe thunderstorm was located near Quitman,
  moving southwest at 20 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Quitman, Pidcock, Alma, Dixie, Dills, Grooverville, Brooks Co A/p,
  Everett and Ashville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3055 8364 3055 8367 3054 8367 3054 8371
      3061 8392 3088 8368 3084 8357
TIME...MOT...LOC 0022Z 023DEG 16KT 3077 8368 

HAIL...<.75IN
WIND...60MPH
 
$$

11-MOORE
1 follow-up statement
486 
WWUS52 KTAE 270058
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
858 PM EDT WED JUL 26 2017

FLC065-GAC027-275-270108-
/O.CAN.KTAE.SV.W.0248.000000T0000Z-170727T0115Z/
Jefferson FL-Thomas GA-Brooks GA-
858 PM EDT WED JUL 26 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON...
SOUTHEASTERN THOMAS AND SOUTHWESTERN BROOKS COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.

LAT...LON 3055 8364 3055 8367 3054 8367 3054 8371
      3061 8392 3088 8368 3084 8357
TIME...MOT...LOC 0056Z 023DEG 16KT 3062 8375 

$$

11-MOORE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 7:15 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 26, 7:15 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
715 PM EDT Wed Jul 26 2017

.AVIATION [Through 00Z Friday]...

Scattered showers and storms will continue to drop southwest into
the region this evening. These storms would primarily impact VLD
and ECP, but possibly TLH as well. Overnight, expect LIFR
restrictions at TLH, ABY, and VLD, with less confidence at ECP and
DHN. Expect storms to be concentrated in the late afternoon once
again tomorrow.

&&

.PREV DISCUSSION [301 PM EDT]...

.NEAR TERM [Through Tonight]...

An upper level shortwave near the Georgia coast will persist through
the near term. An MCV rotating over southeast Georgia this afternoon
will help to generate scattered to numerous showers and
thunderstorms particularly in a stretch from TLH to VLD (higher
chances near VLD). Convection will be on a diminishing trend after
00z with the better chances (30-40%) remaining across the eastern
portion of the CWA. For the second half of tonight, PoPs will
decrease to about 20 percent with the focus still across the eastern
portion of the CWA, but with the addition of the coastal areas. Lows
overnight will only drop into the mid 70s inland to upper 70s along
the coast.

.SHORT TERM [Thursday Through Friday Night]...

The weak upper low over the southeast will continue to influence
rain chances for Thursday. PoPs will be in the 30-50% range with
the highest in south Georgia and the Big Bend. By Friday upper
level flow becomes more zonal ahead of the approaching trough.
Friday PoPs will be slightly lower 20-40%. Highs will be in the
lower 90s with warmer temps to the west where rain chances are
lower.

.LONG TERM [Saturday Through Wednesday]...

The trough over the eastern US will shift east through the period.
It will bring a weak front that will increase shower and
thunderstorm chances for the weekend. Drier air will arrive by late
Sunday before rain chances increase again mid week. PoPs will
generally be 30-60% with the highest chances in the Big Bend. Highs
will be in the upper 80s with lows in the low 70s.

.MARINE...

Winds will be westerly 5 to 10 knots through Thursday then will
increase to 15 knots through the weekend. Seas will be 3 feet or
less.

.FIRE WEATHER...

Hazardous fire weather conditions are not expected over the
next several days.

.HYDROLOGY...

All area rivers are below flood stage. A few heavy showers and
thunderstorms could lead to brief localized flooding.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  91  75  93  76 /  30  40  20  40  10
Panama City   77  90  78  90  80 /  20  30  20  20  10
Dothan        74  93  74  94  75 /  20  30  10  20  20
Albany        74  90  74  94  76 /  20  30  10  20  20
Valdosta      73  89  74  92  74 /  40  50  30  30  10
Cross City    74  90  74  90  76 /  30  30  30  30  10
Apalachicola  76  89  77  90  79 /  20  30  20  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Fieux
SHORT TERM...Weston
LONG TERM...Weston
AVIATION...Harrigan
MARINE...Weston
FIRE WEATHER...Harrigan
HYDROLOGY...Weston

In the hours before

Special weather statement, Jul 26, 5:56 PM EDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
456 PM CDT WED JUL 26 2017

FLZ010-011-262245-
Jackson FL-Washington FL-
456 PM CDT WED JUL 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON AND
NORTHEASTERN WASHINGTON COUNTIES UNTIL 545 PM CDT...

At 456 PM CDT, National Weather Service doppler radar indicated a a
strong thunderstorm 9 miles southeast of Graceville, moving southwest
at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Chipley, Graceville, Cottondale, Alford, Campbellton, Richter
Crossroads, Jacob City, Steele City, Cottondale Airport, Jacobs,
Bahoma, Ellaville and Sills.

LAT...LON 3100 8544 3100 8535 3096 8522 3069 8539
      3081 8560 3083 8560
TIME...MOT...LOC 2156Z 038DEG 11KT 3090 8536

11-MOORE
Special weather statement, Jul 26, 6:22 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
522 PM CDT WED JUL 26 2017

ALZ065-262300-
Coffee AL-
522 PM CDT WED JUL 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COFFEE COUNTY UNTIL
600 PM CDT...

At 521 PM CDT, National Weather Service doppler radar indicated a a
strong thunderstorm near Glenwood, or near Goshen, moving southwest
at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Elba, Lee, Pine Level, Chestnut Grove, Curtis, Danleys Crossroads,
Lowry Mill, Wilkinstown, Zoar, Newby, Wise Mill, Bluff Spring and
Jack.

LAT...LON 3153 8619 3153 8616 3154 8614 3162 8615
      3162 8588 3135 8619
TIME...MOT...LOC 2221Z 038DEG 10KT 3166 8612

11-MOORE
Special weather statement, Jul 26, 6:39 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
539 PM CDT WED JUL 26 2017

ALZ068-FLZ009-262330-
Geneva AL-Holmes FL-
539 PM CDT WED JUL 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GENEVA AND NORTH CENTRAL
HOLMES COUNTIES UNTIL 630 PM CDT...

At 538 PM CDT, National Weather Service doppler radar indicated a a
strong thunderstorm over Hartford, or 10 miles south of Daleville,
moving south at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Hartford, Slocomb, Esto, Noma, Black, Kellys Crossroads, High Bluff,
Highfalls, Dundee, Bald Hill, Hendrix Crossroad, Smith Crossroads,
Thurston and Bailey Crossroad.

LAT...LON 3120 8577 3119 8558 3098 8562 3098 8584
TIME...MOT...LOC 2238Z 012DEG 13KT 3113 8570

11-MOORE
Special weather statement, Jul 26, 7:39 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
739 PM EDT WED JUL 26 2017

FLZ018-019-028-118-270030-
Inland Taylor FL-Coastal Jefferson FL-Inland Jefferson FL-Madison FL-
739 PM EDT WED JUL 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON...NORTHWESTERN
TAYLOR AND SOUTHWESTERN MADISON COUNTIES UNTIL 830 PM EDT...

At 739 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm 16 miles south of Monticello, moving south at 10
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Perry, Goose Pasture, Hells Half Acre, Iddo, Ebb, Secotan, Boyd,
Lamont, Capps, Eridu, Nash, Cabbage Grove, Lake Bird, Sirmans and
Shady Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3008 8360 3015 8390 3018 8395 3016 8396
      3017 8400 3048 8391 3040 8359
TIME...MOT...LOC 2339Z 002DEG 11KT 3032 8378

11-MOORE
Special weather statement, Jul 26, 7:41 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
641 PM CDT WED JUL 26 2017

FLZ007>009-108-270030-
Central Walton FL-Holmes FL-South Walton FL-North Walton FL-
641 PM CDT WED JUL 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WALTON AND SOUTHWESTERN
HOLMES COUNTIES UNTIL 730 PM CDT...

At 641 PM CDT, National Weather Service doppler radar indicated a a
strong thunderstorm over De Funiak Springs, moving southwest at 10
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Union, Freeport, Oakwood
Hills, Alpine Heights, De Funiak Spring Airport, Rock Hill, Glendale,
Pleasant Hill, Pleasant Ridge, Center Ridge, New Home, Piney Grove
and Argyle.

LAT...LON 3065 8639 3088 8613 3079 8598 3049 8614
      3062 8639
TIME...MOT...LOC 2341Z 033DEG 7KT 3072 8616

11-MOORE
Special weather statement, Jul 26, 8:18 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
818 PM EDT WED JUL 26 2017

FLZ017-018-027-118-270100-
Coastal Jefferson FL-Inland Jefferson FL-Inland Wakulla FL-Leon FL-
818 PM EDT WED JUL 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA...
SOUTHWESTERN JEFFERSON AND SOUTHEASTERN LEON COUNTIES UNTIL 900 PM
EDT...

At 818 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm 14 miles east of Woodville, moving southwest at
10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Woodville, Cody, Hells Half Acre, Fanlew, Wacissa, Wacissa Springs,
Natural Bridge, Thomas City and Waukeenah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3016 8408 3019 8408 3019 8413 3024 8420
      3044 8400 3037 8388 3011 8399
TIME...MOT...LOC 0018Z 033DEG 10KT 3034 8398

11-MOORE

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:18 PM EDTSpecial Weather StatementTAEJefferson42 min
Jul 26, 8:37 PM EDTSpecial Weather StatementTAEWalton38 min
Jul 26, 10:07 PM EDTSpecial Marine WarningTAE38 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2017Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.